Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 129, NWS State College, PA

June 19, 2007Cumberland County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 19, 2007, 4:36 PM EDT for Cumberland County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2007, 4:36 PM EDT (20:36 UTC)
Expired
Jun 19, 2007, 5:30 PM EDT
In force
54 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Cumberland County, PA

The radar

The State College radar (KCCX), 115 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 3:02 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
290 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 192036
SVRCTP
PAC041-192130-
/O.NEW.KCTP.SV.W.0129.070619T2036Z-070619T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
436 PM EDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 530 PM EDT

* AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NEWVILLE...OR 6 MILES WEST OF CARLISLE...AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CARLISLE AROUND 455 PM EDT...
  MOUNT HOLLY SPRINGS AROUND 500 PM EDT...
  CARLISLE SPRINGS AROUND 505 PM EDT...
  BOILING SPRINGS AROUND 510 PM EDT...
  HOGESTOWN AND MECHANICSBURG AROUND 530 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 213 AND 239...I-81 BETWEEN
MILE MARKERS 35 AND 65...I-83 BETWEEN MILE MARKERS 40 AND 41.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4020 7692 4017 7692 4016 7701 4008 7714
      4008 7739 4026 7741 4032 7692 4030 7693
      4027 7692 4022 7686

$$

FORECASTER: KF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:59 PM EDT, 37 minutes earlier.

Area forecast discussion, Jun 19, 3:59 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
359 PM EDT TUE JUN 19 2007

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS...SOME OF THEM STRONG TO SEVERE...FORMING
AHEAD OF A COLD FRONT OVER INDIANA WILL MOVE ACROSS CENTRAL
PENNSYLVANIA THROUGH THIS EVENING. LESS HUMID AIR BEHIND THE
FRONT WILL RETURN FOR WEDNESDAY INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCHES ARE IN EFFECT UNTIL 9 PM THIS EVENING FOR
THE NORTHERN HALF OF THE CWA AND 11 PM FOR THE SOUTHERN HALF.

THUNDERSTORMS DEVELOPING AS EXPECTED OVER PA AT THIS TIME. WARM
TEMPS...MOIST DEWPOINTS AND DYNAMICS ENTERING FROM THE WEST WILL
ALLOW THUNDERSTORMS TO DEVELOP TO SEVERE LEVELS PRODUCING LARGE
HAIL AND DAMAGING WINDS...IN ADDITION TO HEAVY RAIN.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...

WITH THE 500 MB TROUGH LAGGING THE SURFACE FRONT...SHOWERS MAY
LINGER WEDNESDAY MORNING OVER THE CENTRAL AND EAST. ALL AREAS WILL
CLEAR OUT DURING THE DAY WEDNESDAY AS HIGH PRESSURE BUILDS IN.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
SURFACE HIGH PRESSURE UNDER SLOWLY BUILDING UPPER HEIGHTS WILL
DOMINATE THE LONG TERM PERIOD. THIS SHOULD SUPPORT MAINLY DRY
CONDITIONS WITH ONLY ISOLATED SHOWER AND THUNDERSTORM ACTIVITY...
AND TEMPERATURES WITHIN A FEW DEGREES OF SEASONAL AVERAGES.
SEVERAL SHORTWAVES LOOK TO BE PRESENT IN THE UPPER FLOW AND MAY
SERVE TO STIMULATE MORE THAN ISOLATED CONVECTIVE ACTIVITY. AT THIS
POINT...GUIDANCE CONTINUES TO SUGGEST THAT A SIGNIFICANT TROF
WILL MOVE THROUGH THE FLOW ON SATURDAY. HAVE MAINTAINED CHANCE
POPS FOR SATURDAY AND SATURDAY NIGHT WHILE MUCH OF THE REST OF
THE TIME POPS WILL BE SLIGHT CHANCE OR LESS.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
WDSPRD 3-5SM BR/HZ WITH SOME LCL IFR /2SM/ THIS MORNING SHOULD
SLOWLY MIX OUT ACROSS THE WESTERN AND CENTRAL TERMINALS AS SFC
DEWPOINTS REMAIN IN THE 60S. DEEP/STRONG LLVL INVERSION WILL KEEP
MVFR HZ LOCKED IN ACROSS THE LWR SUSQ VLY THROUGH AT LEAST NOON.
SCT-BKN MID LVL CLOUDS WILL BE ON THE INCREASE FROM WEST TO EAST
AHEAD OF COLD FRONT MOVG THROUGH THE OH VLY AND LWR GRT LKS.

LATEST MOS GUID BACKING OFF OF THE PROLONGED LOWERED /MVFR/ CONDS
THIS AFTN AND EVENING...FOCUSING MUCH OF THE CONVECTION WITH A
PRE-FRONTAL OR LEE-SIDE TROF THAT SETS UP JUST EAST OF THE SPINE
OF THE APPALACHIANS. GIVEN LACK OF A DISCERNIBLE KICKER SHORT WAVE
OR UPPER LEVEL DISTURBANCE...CONVECTIVE ACTIVITY MAY BE SLIGHTLY
MORE SCT IN NATURE WITH THE BULK OF THE PCPN AND LOWERED CIGS/VIS
ALONG OR BEHIND THE ACTUAL COLD FRONT...WHICH WILL NOT ARRIVE UNTL
LATE THIS EVENING. WILL TRIM BACK THE MVFR A TAD AND DECREASE
CONVECTIVE COVERAGE A BIT IN THE TAFS THIS PACKAGE...WHICH SEEMS
TO GO ALONG WITH THE LATEST MOS TRENDS.

CANNOT TOTALLY RULE OUT AN ISOLD TSRA BY THE EARLY AFTN INVOF
REMNANT QUASI-WARM FRONT. OTHERWISE...TIMING OF BEST TSRA
COVERAGE STILL LOOKS TO BE 19-01Z FROM BFD-MDT. A FEW STORMS MAY
BE SEVERE.

WOULD ANTICIPATE SOME POST-FRONTAL LOWER CIGS AND FOG AS HIGH
PRESSURE BEGINS TO BUILD IN FROM THE WEST CLOSER TO 12Z...ESP
ACROSS THE ERN TERMINALS WHERE -SHRA WILL LKLY LINGER THE LONGEST.

VFR SHOULD DOMINATE THROUGH THE END OF THE WEEK UNTL A MORE POTENT
UPPER LEVEL DISTURBANCE MOVES IN FOR SAT.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ONDREJIK/GARTNER
NEAR TERM...ONDREJIK/GARTNER
SHORT TERM...ONDREJIK
LONG TERM...GARTNER
AVIATION...ONDREJIK/STEINBUGL
Hazardous weather outlook, Jun 19, 3:15 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
315 PM EDT TUE JUN 19 2007

PAZ004>006-010>012-017>019-037-041-042-045-046-201915-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-
315 PM EDT TUE JUN 19 2007

...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH...IN EFFECT UNTIL 9 PM THIS EVENING. THUNDERSTORMS WILL
INCREASE IN COVERAGE THROUGH THE AFTERNOON AND INTO THE EVENING
HOURS ACROSS THE AREA WITH STORMS REACHING A MAXIMUM INTENSITY
DURING PEAK HEATING OR BETWEEN 2 AND 8 PM. DAMAGING WIND GUSTS AND
LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024>028-033>036-049>053-056>059-063>066-201915-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-
SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
315 PM EDT TUE JUN 19 2007

...SEVERE THUNDERSTORM WATCH 420 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH...IN EFFECT UNTIL 9 PM THIS EVENING. THUNDERSTORMS WILL
INCREASE IN COVERAGE THROUGH THE AFTERNOON AND INTO THE EVENING
HOURS ACROSS THE AREA WITH STORMS REACHING A MAXIMUM INTENSITY
DURING PEAK HEATING OR BETWEEN 2 AND 8 PM. DAMAGING WIND GUSTS AND
LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GARTNER/ONDREJIK

In the hours before

Local storm report, Jun 19, 2:37 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
237 PM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     5 NE WILLIAMSPORT       41.29N 76.95W
06/19/2007                   LYCOMING           PA   TRAINED SPOTTER

            NUMEROUS TREES DOWN AND MINOR STREET FLOODING NORTH OF
            WILLIAMSPORT.

&&

BENTLEY/HEAD
Local storm report, Jun 19, 2:39 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
239 PM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             1 N WILLIAMSPORT        41.25N 77.02W
06/19/2007  E0.75 INCH       LYCOMING           PA   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED IN GRAMPIAN HILLS 1.6 MILES
            NORTH OF WILLIAMSPORT.

&&

BENTLEY/HEAD

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:38 PM EDTSevere Thunderstorm WarningCTPPotter37 min
Jun 19, 1:55 PM EDTSevere Thunderstorm WarningCTPFulton35 min
Jun 19, 2:10 PM EDTSevere Thunderstorm WarningCTPLycoming65 min
Jun 19, 2:30 PM EDTSevere Thunderstorm WarningCTPHuntingdon45 min
Jun 19, 2:57 PM EDTSevere Thunderstorm WarningCTPSullivan48 min
Jun 19, 2:59 PM EDTSevere Thunderstorm WarningCTPHuntingdon, Juniata, Mifflin76 min
Jun 19, 3:02 PM EDTSevere Thunderstorm WarningCTPWarren58 min
Jun 19, 3:09 PM EDTSevere Thunderstorm WarningCTPBedford66 min
Jun 19, 3:11 PM EDTSevere Thunderstorm WarningCTPLycoming49 min
Jun 19, 3:34 PM EDTSevere Thunderstorm WarningCTPSnyder41 min
Jun 19, 3:58 PM EDTFlash Flood WarningCTPLycoming3 hr
Jun 19, 4:06 PM EDTSevere Thunderstorm WarningCTPUnion24 min
Jun 19, 4:32 PM EDTSevere Thunderstorm WarningCTPLycoming, Northumberland58 min
Jun 19, 4:33 PM EDTSevere Thunderstorm WarningCTPSnyder27 min
Jun 19, 4:34 PM EDTSevere Thunderstorm WarningCTPFranklin41 min
Jun 19, 5:06 PM EDTTornado WarningCTPLycoming24 min
Jun 19, 5:20 PM EDTSevere Thunderstorm WarningCTPColumbia55 min
Jun 19, 5:26 PM EDTSevere Thunderstorm WarningCTPCumberland64 min
Jun 19, 5:30 PM EDTSevere Thunderstorm WarningCTPYork60 min
Jun 19, 5:35 PM EDTSevere Thunderstorm WarningCTPDauphin, Perry55 min
Jun 19, 6:07 PM EDTSevere Thunderstorm WarningCTPCentre, Huntingdon53 min
Jun 19, 6:14 PM EDTSevere Thunderstorm WarningCTPLebanon61 min
Jun 19, 6:22 PM EDTSevere Thunderstorm WarningCTPNorthumberland, Schuylkill83 min
Jun 19, 6:27 PM EDTSevere Thunderstorm WarningCTPDauphin, York63 min
Jun 19, 6:34 PM EDTSevere Thunderstorm WarningCTPLancaster86 min
Jun 19, 7:34 PM EDTSevere Thunderstorm WarningCTPClearfield56 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.